Alert archive / Iowa / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Quad Cities, IA

July 8, 2025Clinton County, Scott County, Iowa; Rock Island County, Whiteside County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 8, 2025, 2:43 PM CDT for Clinton County, Scott County, Iowa; Rock Island County, Whiteside County, Illinois. It was in force for 104 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2025, 2:43 PM CDT (19:43 UTC)
Expired
Jul 8, 2025, 4:27 PM CDT
In force
104 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:58 PM CDTFLASH FLOOD3 Wsw Mccausland, IADeep water and mud over road caused a vehicle to be stranded and stuck in the mud.
Jul 8, 3:00 PM CDTFLASH FLOOD4 Nne Long Grove, IAWater a foot deep or more over the road with current. Retired NWS employee. Time estimated.
Jul 8, 4:20 PM CDTRAIN 3.372 Nne Park View, IAPWS at Glynns Creek Golf Course.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WGUS53 KDVN 081943
FFWDVN
IAC045-163-ILC161-195-090145-
/O.NEW.KDVN.FF.W.0004.250708T1943Z-250709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
243 PM CDT Tue Jul 8 2025

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Southeastern Clinton County in east central Iowa...
  Northeastern Scott County in east central Iowa...
  Northeastern Rock Island County in northwestern Illinois...
  West Central Whiteside County in northwestern Illinois...

* Until 845 PM CDT Tuesday.

* At 243 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clinton, DeWitt, Camanche, Albany, Princeton, Long Grove, 
  McCausland, Low Moor, Folletts, Rock Creek Marina and Campground, 
  Rock Creek  Park, Princeton Wildlife Area, Scott County Park and 
  Park View.

Glynn Creek and McDonald Creek 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4181 9060 4181 9042 4182 9019 4177 9019
      4170 9019 4168 9060

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

McClure
4 follow-up statements
399 
WGUS73 KDVN 081955
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
255 PM CDT Tue Jul 8 2025

IAC045-163-ILC161-195-090145-
/O.CON.KDVN.FF.W.0004.000000T0000Z-250709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IA-Scott IA-Rock Island IL-Whiteside IL-
255 PM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS 
EVENING FOR SOUTHEASTERN CLINTON, NORTHEASTERN SCOTT, NORTHEASTERN 
ROCK ISLAND AND WEST CENTRAL WHITESIDE COUNTIES...

At 255 PM CDT, Gauge reports indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3.5 inches of rain have 
fallen. A personal weather station at Glynn's Creek Golf Course has 
measured 3.2 inches of rain in the past 75 minutes. Flash flooding 
is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Gauges reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clinton, DeWitt, Camanche, Albany, Princeton, Long Grove, 
  McCausland, Low Moor, Folletts, Rock Creek Marina and Campground, 
  Rock Creek  Park, Princeton Wildlife Area, Scott County Park and 
  Park View.

Glynn Creek and McDonald Creek 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4181 9060 4181 9042 4182 9019 4177 9019
      4170 9019 4168 9060

FLASH FLOOD...GAUGE INDICATED

$$

McClure
016 
WGUS73 KDVN 082026
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
326 PM CDT Tue Jul 8 2025

IAC045-163-ILC161-195-090145-
/O.CON.KDVN.FF.W.0004.000000T0000Z-250709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IA-Scott IA-Rock Island IL-Whiteside IL-
326 PM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS 
EVENING FOR SOUTHEASTERN CLINTON, NORTHEASTERN SCOTT, NORTHEASTERN 
ROCK ISLAND AND WEST CENTRAL WHITESIDE COUNTIES...

At 326 PM CDT, Doppler radar indicated thunderstorms have weakened 
across much of the area, but are still producing some pockets of 
heavy rain across the warned area particularly just east of 
McCausland. Between 2 and 3.5 inches of rain have fallen. A personal 
weather station at Glynn's Creek Golf Course has measured 3.36 
inches of rain so far. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clinton, DeWitt, Camanche, Albany, Princeton, Long Grove, 
  McCausland, Low Moor, Folletts, Rock Creek Marina and Campground, 
  Rock Creek  Park, Princeton Wildlife Area, Scott County Park and 
  Park View.

Glynn Creek and McDonald Creek 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4181 9060 4181 9042 4182 9019 4177 9019
      4170 9019 4168 9060

FLASH FLOOD...RADAR INDICATED

$$

McClure
295 
WGUS73 KDVN 082106
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
406 PM CDT Tue Jul 8 2025

IAC045-163-ILC161-195-090145-
/O.CON.KDVN.FF.W.0004.000000T0000Z-250709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IA-Scott IA-Rock Island IL-Whiteside IL-
406 PM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS 
EVENING FOR SOUTHEASTERN CLINTON, NORTHEASTERN SCOTT, NORTHEASTERN 
ROCK ISLAND AND WEST CENTRAL WHITESIDE COUNTIES...

At 406 PM CDT, Doppler radar indicated thunderstorms have dissipated 
across the warned area. However, high water and flash flooding is 
still possible or may be ongoing due to recent heavy rain of around 
3 to 3.5 inches in some locations, particularly near and north of 
Scott County Park, and from Camanche to Fulton.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Clinton, DeWitt, Camanche, Albany, Princeton, Long Grove, 
  McCausland, Low Moor, Folletts, Rock Creek Marina and Campground, 
  Rock Creek  Park, Princeton Wildlife Area, Scott County Park and 
  Park View.

Glynn Creek and McDonald Creek 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4181 9060 4181 9042 4182 9019 4177 9019
      4170 9019 4168 9060

FLASH FLOOD...RADAR INDICATED

$$

McClure
450 
WGUS73 KDVN 082127
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
427 PM CDT Tue Jul 8 2025

IAC045-163-ILC161-195-082137-
/O.CAN.KDVN.FF.W.0004.000000T0000Z-250709T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clinton IA-Scott IA-Rock Island IL-Whiteside IL-
427 PM CDT Tue Jul 8 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CLINTON, 
NORTHEASTERN SCOTT, NORTHEASTERN ROCK ISLAND AND WEST CENTRAL 
WHITESIDE COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4181 9060 4181 9042 4182 9019 4177 9019
      4170 9019 4168 9060

$$

McClure

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:30 PM CDT, 13 minutes earlier. Its key messages:

  • There is a daily risk of isolated to scattered showers and thunderstorms (20-30%) that will be most favorable in the afternoon and early evening. Thunderstorms Thursday night will have the potential to be stronger as a cold front moves into the area.
  • Seasonal temperatures and humidity levels will continue through the weekend and into early next week.
Area forecast discussion, Jul 8, 2:30 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
230 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- There is a daily risk of isolated to scattered showers and
  thunderstorms (20-30%) that will be most favorable in the
  afternoon and early evening. Thunderstorms Thursday night will
  have the potential to be stronger as a cold front moves into
  the area.

- Seasonal temperatures and humidity levels will continue
  through the weekend and into early next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 228 PM CDT Tue Jul 8 2025

A weak swirl in satellite imagery denoting a low in eastern Iowa
will slowly exit the area tonight. The weak low should be enough to
generate a round of diurnal showers and storms with the better
coverage east of the Mississippi.

Convection that develops will slowly dissipate with sunset and leave
the area dry overnight. The light winds and low level moisture will
result in a conducive environment for patchy fog to develop. Cloud
cover will the key as to where and how large the areal coverage of
any fog will be.

After a dry Wednesday morning, isolated diurnal convection is
expected to develop during the afternoon with dissipation shortly
after sunset. Areal coverage of the diurnal convection will be low,
10% at best, so a vast majority of the area is expected to remain
dry.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 228 PM CDT Tue Jul 8 2025

Wednesday night/Thursday
Assessment...medium (40-60%) confidence on rain potential

Diurnal convection from Wednesday afternoon will dissipate after
sunset leaving much of Wednesday night dry. Internally, however, the
models are suggesting an organized storm complex developing in the
northern Plains that will move southeast through western and central
Iowa during the night. Although low, the potential is there for some
convection west of I-380/U.S. 218 toward sunrise Thursday. The model
consensus currently has a 20% chance of that occurring.

If convection does move into the area prior to sunrise Thursday,
which is dependent upon the timing of the decaying storm complex,
then areas generally south of an Independence, IA to Galva, IL line
would be favored for remnant isolated to scattered (20-35%)
convection during the morning.

Boundaries left over from the nocturnal convection will be the focus
for isolated to scattered (20-30%) diurnal convection Thursday
afternoon.

Thursday night through Friday night
Assessment...medium (40-60%) confidence for showers and storms

Strong convection is forecast to develop along a cold front in the
Plains into western Iowa Thursday afternoon. This convection will
move into eastern Iowa after midnight and will be in a weakening
phase. While there is a risk of severe storms late Thursday night,
it is currently a marginal risk (level 1 out of 5) with wind being
the primary risk.

The cold front will move through the area Friday into Friday
evening. Cloud cover will be a factor for the areal coverage on any
storms. Isolated to scattered (20-30%) coverage is expected Friday
morning from the decaying convection.

Boundaries from the overnight convection combined with the cold
front will develop a new round of storms Friday afternoon and
evening. Interestingly, CSU machine learning is depicting a severe
risk for Friday afternoon/evening for the area. The overall signal
is weak so it will be interesting to see how this will evolve over
the next few days. Given the weak signal, a potential marginal risk
(level 1 out of 5) may eventually be possible.

Saturday through Tuesday
Assessment...medium (40-60%) confidence for showers and storms

Typical mid-summer heat and humidity will be seen across the area
Saturday through Tuesday with a daily risk of showers and storms.
The model consensus has a distinct diurnal nature to the pops with
areal coverage being 20-30% for the area.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1233 PM CDT Tue Jul 8 2025

A weak swirl noted in satellite imagery over eastern Iowa
depicts a weak low. Said low may provide enough forcing to
develop isolated to scattered (20-30%) coverage of SHRA/TSRA
mainly along/east of the Mississippi through 01z/09. Light winds
and shallow moisture may allow patchy fog to develop prior to
sunrise Wednesday, especially in those areas that experience
rain. Outside of any SHRA/TSRA and fog, mainly VFR conditions
are expected through 00z/10.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Jul 8, 4:57 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
457 AM CDT Tue Jul 8 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
457 AM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered to isolated thunderstorms will be possible across the
Outlook Area today and into the evening. The storms will be more
prevalent along and east of the Mississippi River later this
afternoon. Severe weather is not currently anticipated, but
stronger storm cells may produce gusty winds up to 45 MPH,
frequent lightning and locally heavy downpours.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There are periodic chances for thunderstorms this week, with the
highest chances expected on Thursday and Friday. A few strong
storms are possible on Thursday especially west of the Mississippi
River. The risk for strong to severe storms may extend into
Friday as well. Locally heavy rainfall and possible flooding will
also accompany the storm chances late in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today and tonight.

12

In the hours before

Special weather statement, Jul 8, 1:29 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
129 PM CDT Tue Jul 8 2025

IAZ064>068-077-078-ILZ009-015>018-082100-
Johnson-Cedar-Clinton-Muscatine-Scott-Washington-Louisa-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Iowa City, Tipton, Clinton, Muscatine,
Davenport, Bettendorf, Washington, Wapello, Sterling, Moline,
Rock Island, Geneseo, Princeton, and Hennepin
129 PM CDT Tue Jul 8 2025

...Funnel clouds and weak, brief tornadoes possible this afternoon...

Conditions are favorable for the development of funnel clouds, and
possibly brief, weak tornadoes, especially between 3 and 6 PM.
The National Weather Service will continue to closely monitor the
situation, and may issue a Tornado Warning if the threat
increases. If you see a funnel cloud or tornado, seek shelter
indoors and then contact your local law enforcement agency for
relay to the National Weather Service.
Special weather statement, Jul 8, 2:25 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
225 PM CDT Tue Jul 8 2025

IAZ066-068-082015-
Scott IA-Clinton IA-
225 PM CDT Tue Jul 8 2025

...A slow-moving thunderstorm will impact portions of north central
Scott and south central Clinton Counties through 315 PM CDT...

At 224 PM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Long Grove, or 12 miles north of Bettendorf. This storm was
nearly stationary.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Slowing or redirecting of traffic due to ponding or flowing
         water. Closure of waterfront access due to flooding.

Locations impacted include...
Long Grove, McCausland, Scott County Park, and Park View.

Rainfall amounts up to 1 inch have fallen and an additional 1 to 2
inches of rain are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

&&

LAT...LON 4178 9041 4167 9051 4169 9065 4180 9059
TIME...MOT...LOC 1924Z 120DEG 1KT 4174 9056

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

McClure

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:25 PM CDTSpecial Weather StatementDVNScott50 min
Jul 8, 3:06 PM CDTSpecial Weather StatementDVNLinn39 min
Jul 8, 6:17 PM CDTSpecial Weather StatementDVNPutnam43 min

Nearby

Flash Flood Warnings in Iowa, 2025Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.